Oklahoma, 2008

Tornadoes and Hail in Oklahoma, May 24, 2008

May 24, 2008 · NWS OUN · 17 events in 5 counties and zones

An outflow boundary from overnight thunderstorms was located over parts of northern Oklahoma, roughly from southern Alfalfa county to northern Lincoln county. Convergence along this boundary and afternoon heating allowed thunderstorms to develop during the mid afternoon near and north of the outflow boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An outflow boundary from overnight thunderstorms was located over parts of northern Oklahoma, roughly from southern Alfalfa county to northern Lincoln county. Convergence along this boundary and afternoon heating allowed thunderstorms to develop during the mid afternoon near and north of the outflow boundary. The most intense thunderstorms developed along the boundary, with less intense thunderstorms just to the north. The supercell thunderstorms that developed along the boundary moved very slowly east. Numerous tornadoes, at least eight in all, were reported with the thunderstorms. Some damage was reported with the tornadoes, although most remained unpopulated areas. The supercells moved east, with other thunderstorms back-building to the west. Large hail eventually became the main threat through the evening hours. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 12:59 AM CST, 12 hours 28 minutes earlier.

Area forecast discussion, May 24, 12:59 AM CST, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
159 AM CDT SAT MAY 24 2008

.DISCUSSION...
A LINE OF STRONG THUNDERSTORMS OVER NORTHWEST OKLAHOMA WILL
GRADUALLY WEAKEN AS IT TRACKS EAST THROUGH THE EARLY MORNING
HOURS. AS FOR LATER TODAY... THE LATE AFTERNOON CONVECTION WILL
BE SOMEWHAT DEPENDENT ON STRENGTH AND LOCATION OF BOUNDARIES AND
THE FRONT OVER WESTERN OKLAHOMA. MODELS INDICATE THE FRONT WILL
BECOME VERY DIFFUSE BY LATE AFTERNOON. WE WILL CONTINUE LOW
CHANCES FOR STORMS FOR LATE THIS AFTERNOON AND TONIGHT...WITH
SLIGHTLY HIGHER CHANCES ACROSS PARTS OF NORTHERN OKLAHOMA... WHERE
THE UPPER FLOW WILL BE A LITTLE STRONGER. A FEW STORMS WILL
CONTINUE TO BE POSSIBLE ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT AND
INTO MONDAY. A COLD FRONT MOVING ACROSS THE AREA ON TUESDAY WILL
EXPAND THE CHANCE OF STORMS INTO THE CENTRAL AND SOUTHERN PART OF
THE CWA. THE GFS PULLS IN QUITE A BIT COOLER AIR IN BEHIND THE
FRONT ON WEDNESDAY... WITH TEMPERATURES SEVERAL DEGREES LOWER THAN
PREVIOUS RUNS. ATTM... WE WILL TREND TEMPERATURES LOWER FROM THE
PRIOR FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  71  91  71 /  20  20  10  10
HOBART OK         93  70  93  70 /  20  20  10  10
WICHITA FALLS TX  95  73  94  71 /  10  10  10  10
GAGE OK           91  63  94  70 /  20  20  10  20
PONCA CITY OK     89  71  90  72 /  40  20  10  20
DURANT OK         92  73  95  72 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/32
Hazardous weather outlook, May 24, 10:55 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAY 24 2008

OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT
ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE AREA BETWEEN ALVA...ALTUS...GUTHRIE AND CHANDLER

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE AFTER 3 PM.

IMPACTS...
HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND WIND GUSTS TO 70
MPH.

RECOMMENDED ACTIONS...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR
ACTIVATION LATE THIS AFTERNOON INTO TONIGHT.

DISCUSSION...
THE OUTFLOW BOUNDARY FROM THUNDERSTORMS LAST NIGHT WILL LIKELY
EXTEND FROM NEAR CHANDLER TO FAIRVIEW THIS AFTERNOON. THIS BOUNDARY
MAY DRIFT SLOWLY NORTH. SOUTH OF THIS BOUNDARY THERE IS
SUBSTANTIALLY MORE BOUNDARY LAYER MOISTURE AND SUNSHINE. CONVECTIVE
INHIBITION IS EXPECTED TO BE SUFFICIENTLY LOW FOR THUNDERSTORM
DEVELOPMENT. THUNDERSTORMS THAT DEVELOP NEAR THIS BOUNDARY WILL BE
IN A REGION OF STRONG LOW-LEVEL CONVERGENCE WITH FAVORABLE VEERING
WINDS ALOFT. THUNDERSTORMS IN THIS PART OF NORTH CENTRAL OKLAHOMA
MAY PRODUCE TORNADOES AND ASSOCIATED VERY LARGE HAIL.

A STATIONARY FRONT WILL BE PRESENT THROUGH THE DAY IN THE ZONE
BETWEEN ALVA AND ALTUS. CONVERGENCE HERE WILL BE LESS THAN THAT IN
NORTH CENTRAL OKLAHOMA. INSTABILITY WILL BECOME HIGH THIS AFTERNOON
AND THE BOUNDARY MAY PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE
MAIN SEVERE THREAT IN THIS AREA IS LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
SUNDAY AND MONDAY... THE DRY LINE WILL SET UP IN THE EASTERN TEXAS
PANHANDLE... WHILE JET STREAM WINDS CARRY STORMS OFF THE DRYLINE
TOWARD THE NORTHEAST. THIS WEATHER PATTERN WILL MAINTAIN A CHANCE OF
SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTHERN OKLAHOMA EACH
AFTERNOON AND EVENING THROUGH MEMORIAL DAY.

ON TUESDAY AND WEDNESDAY...THUNDERSTORMS ARE FORECAST TO FOCUS ALONG
A COLD FRONT MOVING SLOWLY FROM NORTH TO SOUTH. UPPER LEVEL WINDS
WILL DECREASE... RESULTING IN SLOW MOVING STORMS WITH HEAVY RAIN.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

In the hours before

Local storm report, May 24, 10:41 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1141 AM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             SW SHATTUCK             36.28N 99.88W
05/23/2008  E1.75 INCH       ELLIS              OK   FIRE DEPT/RESCUE

            NICKEL TO GOLFBALL HAIL

0655 PM     HAIL             6 S LAVERNE             36.62N 99.90W
05/23/2008  E1.75 INCH       HARPER             OK   TRAINED SPOTTER

0700 PM     HAIL             LAVERNE                 36.71N 99.90W
05/23/2008  E1.00 INCH       HARPER             OK   CO-OP OBSERVER

0715 PM     HAIL             13 N SHATTUCK           36.46N 99.88W
05/23/2008  E2.75 INCH       ELLIS              OK   FIRE DEPT/RESCUE

0803 PM     HAIL             8 SE SELMAN             36.72N 99.39W
05/23/2008  E1.50 INCH       HARPER             OK   AMATEUR RADIO

            7 SOUTH OF HWYS 34/64 JUNCTION

0810 PM     TORNADO          9 NE FORT SUPPLY        36.66N 99.46W
05/23/2008                   HARPER             OK   LAW ENFORCEMENT

            THREE HOUSES WERE COMPLETELY DESTROYED. THERE WERE NO
            INJURIES FROM ANY OF OCCUPENTS OF THE HOMES.

0815 PM     HAIL             LAVERNE                 36.71N 99.90W
05/23/2008  E0.88 INCH       HARPER             OK   CO-OP OBSERVER

1008 PM     HAIL             LAVERNE                 36.71N 99.90W
05/23/2008  E0.88 INCH       HARPER             OK   CO-OP OBSERVER

1127 PM     HAIL             3 S SHATTUCK            36.23N 99.88W
05/23/2008  E1.00 INCH       ELLIS              OK   EMERGENCY MNGR

1135 PM     HAIL             1 N ARNETT              36.15N 99.77W
05/23/2008  E1.25 INCH       ELLIS              OK   EMERGENCY MNGR

1135 PM     HAIL             1 W ARNETT              36.14N 99.79W
05/23/2008  E1.00 INCH       ELLIS              OK   EMERGENCY MNGR

1145 PM     HAIL             6 NE ARNETT             36.20N 99.69W
05/23/2008  E0.88 INCH       ELLIS              OK   EMERGENCY MNGR

1212 AM     HAIL             WOODWARD                36.43N 99.39W
05/24/2008  E1.00 INCH       WOODWARD           OK   TRAINED SPOTTER

1240 AM     HAIL             8 SE SHARON             36.19N 99.24W
05/24/2008  E0.75 INCH       WOODWARD           OK   EMERGENCY MNGR

            NEAR WOODWARD/DEWEY COUNTY LINE

&&

JPIKE
Special weather statement, May 24, 11:07 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 PM CDT SAT MAY 24 2008

OKZ011-241715-
MAJOR OK-
1207 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER ISABELLA AT 1207 PM CDT...
MOVING NORTHEAST AT 23 MPH.

WR
Special weather statement, May 24, 11:37 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT SAT MAY 24 2008

OKZ006-011-012-241745-
GARFIELD OK-ALFALFA OK-MAJOR OK-
1237 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND MAJOR
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER RINGWOOD AT 1237 PM CDT. THE
STORM WAS NEARLY STATIONARY.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ALFALFA...GARFIELD AND MAJOR COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

WR
Special weather statement, May 24, 12:02 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
102 PM CDT SAT MAY 24 2008

OKZ007-012-241830-
GARFIELD OK-GRANT OK-
102 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CARRIER AT 102 PM
CDT...MOVING NORTHEAST AT 19 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24
Special weather statement, May 24, 12:26 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
126 PM CDT SAT MAY 24 2008

OKZ011-012-241845-
GARFIELD OK-MAJOR OK-
126 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES.

A THUNDERSTORM WITH OCCASIONAL LOW-LEVEL ROTATION WAS
CEWNTERED 3 MILES NORTHWEST OF LAHOMA AT 126 PM CDT...MOVING
NORTHEAST AT 19 MPH. THIS STORM IS INTENSIFYING IN AN ENVIRONMENT
FAVORABLE FOR SUPERCELL DEVELOPMENT AND POSSIBLE TORNADO FORMATION.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD AND AND FAR EASTERN MAJOR COUNTIES... AND
ESPECIALLY IN AREAS WEST THROUGH NORTH OF ENID... SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24
Special weather statement, May 24, 12:51 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
151 PM CDT SAT MAY 24 2008

OKZ012-018-241915-
KINGFISHER OK-GARFIELD OK-
151 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF LACEY AT 151 PM
CDT...MOVING NORTHEAST AT 32 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24

The radar

The Vance AFB radar (KVNX), 69 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

11 tornado, 6 hail. Local standard time, as filed.

Tornado, Kingfisher

When
May 24, 1:27 PM CST to 1:39 PM CST
Where
Kingfisher County, 0.75 mi WNW of Lacey to 1.31 mi ENE of Lacey
Rating
EF1
Path length
2 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
36.123, -98.103

The tornado touched down in an open field before damaging farm buildings at the Seaboard Foods Pig Farm. The tornado continued east-southeast, damaging some trees and a trailer before lifting. Monetary damages were not available.

Tornado, Kingfisher

When
May 24, 1:45 PM CST to 1:56 PM CST
Where
Kingfisher County, 3.18 mi ENE of Lacey to 5.42 mi WNW of Hennessey
Rating
EF2
Path length
3 mi
Path width
220 yd
Reported by
NWS Storm Survey
Coordinates
36.137, -98.037

The tornado developed and crossed Highway 132, doing minor damage to grain silos. The tornado continue NE towards an abandoned farm. The roof of the house was removed and windows were broken. A large tree was uprooted at the farm and most of the trees had snapped trunks. After hitting the farm, the tornado crossed county road EW060 and snapped power poles. The tornado continued northeast, doing damage to tree limbs and flattening wheat near county road NS281. Monetary damages were not available.

Tornado, Garfield

When
May 24, 2:07 PM CST to 2:16 PM CST
Where
Garfield County, 4.35 mi WSW of Bison to 2.54 mi WSW of Bison
Rating
EF0
Path length
2 mi
Path width
15 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
36.174, -97.961

Minor tree damage was the only known damage with this tornado. Monetary damages were estimated.

Tornado, Garfield

When
May 24, 2:45 PM CST to 2:48 PM CST
Where
Garfield County, 6.27 mi ESE of Bison
Rating
EF0
Path length
0.1 mi
Path width
20 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.173, -97.782

This short lived tornado damaged a stone barn with a sheet metal roof. Some tree damage occurred, but the damage was minimal. Monetary damages were estimated.

Tornado, Garfield

When
May 24, 3:10 PM CST to 3:15 PM CST
Where
Garfield County, 6.88 mi SSW of Douglas to 6.29 mi SSW of Douglas
Rating
EF0
Path length
1 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.176, -97.736

Damage to a couple of large, metal transmission towers was the only known damage with this tornado. Monetary damages were estimated.

Tornado, Garfield

When
May 24, 3:21 PM CST to 4:18 PM CST
Where
Garfield County, 2.84 mi S of Douglas to 7.08 mi S of Hayward
Rating
EF2
Path length
10 mi
Path width
1,600 yd
Reported by
NWS Storm Survey
Coordinates
36.219, -97.667

Per spotter reports and damage survey, this tornado was a large multi-vortex tornado initially moving southeast, doing damage at inconsistent points along the entire width. However, the tornado did at times form a very wide single vortex which did consistent damage across the entire width. At two points in the path, there were several snapped/downed power poles with a width of 0.5-0.6 miles. However, at one of those points two outbuildings were destroyed and significant tree damage occurred, yet the house on the property sustained no visible damage. Significant damage occurred across the entire width starting at Highway 74 going east possibly signaling a change from multiple vorticies to a single vortex. At Highway 74 and Bison Rd., a single wide mobile home that was anchored down was thrown onto Highway 74. The tornado tracked east along Bison Rd, destroying outbuildings and a false roof at one property. A horse trailer at the property was thrown about 300 yards. Significant tree damage and snapped power poles occurred along Bison Rd. Monetary damages were not available.

Hail, Garfield

When
May 24, 3:45 PM CST
Where
Garfield County, 1 mi E of Douglas
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
36.260, -97.652

Hail, Garfield

When
May 24, 3:58 PM CST
Where
Garfield County, 2 mi E of Douglas
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.260, -97.634

Tornado, Garfield

When
May 24, 4:17 PM CST to 4:22 PM CST
Where
Garfield County, 6.42 mi S of Hayward to 7.38 mi S of Hayward
Rating
EF1
Path length
1 mi
Path width
80 yd
Reported by
NWS Storm Survey
Coordinates
36.188, -97.494

This tornado destroyed a 100-year old church, damaged a homes roof, and ripped apart many trees along its path. It also knocked over oil storage equipment. Monetary damages were not available.

Tornado, Garfield

When
May 24, 4:53 PM CST to 4:58 PM CST
Where
Garfield County, 6.67 mi SSE of Hayward to 7.62 mi SSE of Hayward
Rating
EF0
Path length
1.3 mi
Path width
1,100 yd
Reported by
NWS Storm Survey
Coordinates
36.190, -97.467

A large, southward moving tornado occurred along this path. A wide area of trees were severely damaged and oil storage tanks were damaged towards the beginning of the path. The very large tornado moved over open terrain before dissipating. Monetary damages were not available.

Tornado, Logan

When
May 24, 5:02 PM CST to 5:07 PM CST
Where
Logan County, 3 mi W of Orlando to 4 mi WSW of Orlando
Rating
EF0
Path length
1 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
36.150, -97.434

Spotters and chasers reported this tornado which occurred simultaneously with another tornado located to the north. No known damage was reported, and the location was estimated.

Tornado, Logan

When
May 24, 5:03 PM CST to 5:06 PM CST
Where
Logan County, 1.5 mi WNW of Orlando to 1.52 mi NW of Orlando
Rating
EF0
Path length
0.5 mi
Path width
50 yd
Continued into
Noble, Ok (OUN)
Reported by
Trained Spotter
Coordinates
36.158, -97.405

Spotters and chasers reported this tornado which occurred simultaneously with another tornado located to the south. This tornado continued into Noble county. No known damage was reported and the location was estimated.

Tornado, Noble

When
May 24, 5:06 PM CST to 5:09 PM CST
Where
Noble County, 8.42 mi SSE of Lucien to 8 mi SSE of Lucien
Rating
EF0
Path length
0.5 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
36.165, -97.400

This is a continuation of the tornado in Logan county. Spotters and chasers reported this tornado which occurred simultaneously with another tornado located to the south. No known damage was reported and the location was estimated.

Hail, Noble

When
May 24, 6:42 PM CST
Where
Noble County, 4 mi WSW of Perry
Measured
1.25 in hail
Reported by
Other Federal Agency
Coordinates
36.268, -97.356

The report was relayed by the SHAVE project.

Hail, Garfield

When
May 24, 7:53 PM CST
Where
Garfield County, 3 mi W of Drummond
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.300, -98.094

Hail, Noble

When
May 24, 7:58 PM CST
Where
Noble County, 6 mi E of Billings
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.530, -97.332

Hail, Grant

When
May 24, 8:19 PM CST
Where
Grant County, Pond Creek
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.670, -97.800

The report was relayed by the Garfield county emergency manager.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107267, 107269, 107271, 107955, 107957, 107452, 107272, 107273, 107958, 107959, 108987, 108988, 108989, 107283, 107276, 107277, 107278.